T Nation

Gyno Problems on TRT

Current TRT plan

Test cyp 100mg a week split into two doses subq
HCG 500ui twice weekly subq
Exemestane 6.25mg EOD

Hello,

I am 32 years old and have been on TRT with the NHS for past 5 years, starting with nebido, then gels as nebido was wearing off at 6 weeks and the doc wouldn’t allow any frequency lower than 10 weeks.

I’ve always had a little gyno since my teens, got a little worse with the peaks and troughs of the nebido. Also would get a gyno pain or senstation on my chest, around my nipple area, parcticularly on the left side while on the gels.

The NHS endo was aware, but would’nt prescribe anything for it.

Eventually I went private, and things were great to begin with, huge increase in energy and libido, but soon the gyno sensation came back and we agreed to start an AI. Starterd with 12.5mg of exemestane EOD, which made me feel great with no more gyno sensation with in a couple of doses, then a couple more doses later I had gone too low.

Now I’m on 6.25mg EOD and that I believe is keeping my borderline too low, so I’m not getting the gyno problems, but also little to no libido, and a bit flat and moody.

Now these bloods were taken approx a week after I started my 6.25mg EOD, I felt alright at that point, I believe its gone a little lower since then.

So some next steps I’m considering. Lowering emestane dosage to 6.25 E3D. Lowering my test cyp dose to 80mg a week. From my results my test is quite high.

I’m worried my E2 levels must be high enough to trigger gyno response but also to get benefits of TRT.

Also should I be worried about the sort of ache / senstation I feel in my chest? Does it necessarily mean the gyno will get worse, or is it just something that will occur on TRT?

Any advice would be greatly appreciated.

You could cut the exemestane dosage in half and take it every 3.5 days, I believe the dosage is too high and the current amount is too much for a single dosage. I think you’ll still run into problems in a relatively short amount of time after taking it, only to recover days later creating a estrogen rollercoaster.

I dose every other day, some are dosing daily to minimize side effects of high estrogen.

Thanks, I think lowering the AI dose will be my next step.

Why not skip the AI and use Nolva to combat the gyno?

I had considered this but I don’t really know much about serms etc. Is it really safe to take for long term? Could I not suffer other hazardous sides from the higher levels of e2?

On 100mg of test a week I doubt you need to worry about e2 at all. I’ve seen mild gyno flare ups go away within 2-3 weeks using 20mg Nolva daily. Didn’t really have any side effects, but I’ve never run it for longer than that at a time

Thank you, and if the gyno tenderness kept reoccurring after the use of a seen, would I then need to look at lowering test levels?

Gyno and tenderness are two different things that can happen independently of each other. Post a pic of the gyno.

2 Likes

Yes, gynecomastia is enlargement of the breast tissue, usually due to hormonal imbalance, in which there is a somewhat dense, fibrous, tissue growth behind or underneath the nipple.

Most, not all, TRT and AAS users reporting “gyno” are experiencing mastalgia, breast pain and/or tenderness. It is usually self limiting.

I don’t think the ghno has gotten worse, but I can feel it being ‘ irritated ‘ right now. Is it possible the existing gyro will be aggravated by TRT ?

Pics

To answer your question, yes. When I try to push my dose too high I can get some inflammation. When I go a little lower, that side effect goes away.

What do you find is your highest T level trough reading tidy does not trigger symptoms?

It’s possible. There are times where my chest looks more like gyno than others (had gyno before TRT). Usually right after a dosage change. It subsides after a while. Probably has more to do with sudden hormone fluctuations and being knocked out of “homeostasis” than it does any certain level. The worst it ever looked was when I just started 120mg/week. The best it’s ever looked is currently when I’ve been on 200mg/week consistently, doing daily shots with a total T of 2000 & E2 of 80 (basically peak levels).

Another thing to consider is some men are more prone than others to store fat in the breast area. The leaner you get the better it’ll look and the better you’ll respond to TRT. You are by no means over weight but you could lose a few.

The main takeaway that I’ve personally found is that when you start TRT (the first few months at any new dosage) you may go through a period where your body is out of whack while it adjusts to the new hormones level. During that time you can appear to hold more water in addition to looking like gyno is getting worse. If you feel actual hard mass developing behind the areola you can try Tamoxifen.

Thanks for your reply. I do tend to store most of my fat on my torso, also used to be much more overweight, so no doubt these are factors.

The thing is for the first few weeks of TRT my libido was through the roof and I felt great. But I started sweating a lot more at work, drinking a lot of water and had the funk irritation. As soon as I started with the aromasin these symptoms started to decline / disappear but so did the positive effects of the TRT.

So I guess I have to keep lowering the aromasin dose, or perhaps lower my T dose and decrease frequency, then see how I do with no aromasin.

Are you sure you’re not retaining some water?

HCG & AI’s make a lot of folks feel like crap by themselves and you’re taking both. The HCG artificially inflates the T numbers. If you were at the same T levels with T only that you reached and felt like shit on with T & HCG you’d likely feel a lot better. Your main issue is you started taking too much crap.

Drop everything but the Testosterone and give it 8 weeks before you make any decisions and you’ll likely feel a lot better. If you want to take something for the Gyno then take Tamoxifen. It can actually reverse pre-existing Gyno. Try 10mg EOD.

1 Like

Dex- More info on HCG artificially inflated T #’s, if you can. T #’s are what they are, no?

Thanks.

By artificially inflated (figure out speech) I mean if John is taking T only & has a 1000 total T level and then switches to a much lower T dosage but adds HCG to get the same 1000 total T level then John will not feel the same even though in both instances levels are identical. It’s different drugs.

Someone taking half the T dosage they need to achieve decent T levels and then using HCG to make up for the other half will likely feel less optimal than someone using T to achieve certain levels. So if Paul is just starting TRT and says “I feel like poo-poo but my levels are 1000 at trough and I’m taking 80mg T & 750mg HCG” they may not realize it’s not the same thing.

1 Like